Alert archive / Indiana / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 19, 2019, 5:40 PM EDT for Clark County, Scott County, Indiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 5:40 PM EDT (21:40 UTC)
- Expired
- Jun 19, 2019, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 64 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 6:25 PM EDT | HEAVY RAIN 2.5 | 2 E Henryville, IN | MEASURED OVER AN HOUR. |
| Jun 19, 7:23 PM EDT | FLASH FLOOD | 2 Nne Otisco, IN | WATER FLOWING ACROSS CLAPP ROAD. |
| Jun 19, 7:35 PM EDT | FLASH FLOOD | 2 Ne Henryville, IN | SILVER CREEK AND CLEGG CREEK WERE FLOWING ACROSS HEIL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 103 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
030
WGUS53 KLMK 192140
FFWLMK
INC019-143-200045-
/O.NEW.KLMK.FF.W.0014.190619T2140Z-190620T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
540 PM EDT Wed Jun 19 2019
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Northwestern Clark County in south central Indiana...
Southeastern Scott County in south central Indiana...
* Until 845 PM EDT.
* At 539 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
New Providence Town, Borden, Marysville, Henryville, Blue Lick,
Chestnut Hill, Nabb, Otisco and Memphis.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area over the next couple of hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3862 8558 3853 8559 3847 8596 3850 8593
3850 8589 3852 8588 3852 8587 3854 8587
3855 8586 3855 8585 3856 8584 3860 8577
$$
SCHOETTMER1 follow-up statement
385
WGUS73 KLMK 192304
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
704 PM EDT Wed Jun 19 2019
INC019-143-200045-
/O.CON.KLMK.FF.W.0014.000000T0000Z-190620T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark IN-Scott IN-
704 PM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHWESTERN CLARK AND SOUTHEASTERN SCOTT COUNTIES...
At 702 PM EDT, Doppler radar indicated that heavy rain recently fell
across the warned area. Between 2 and 2.5 inches of rain have
already fallen. Flash flooding may be occurring.
Some locations that will experience flooding include...
New Providence Town, Marysville, Henryville, Blue Lick and Nabb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3862 8558 3853 8559 3853 8564 3855 8566
3853 8571 3850 8579 3848 8592 3849 8592
3850 8589 3852 8588 3852 8587 3853 8583
3855 8583 3860 8574
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:15 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 3:15 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
315 PM EDT Wed Jun 19 2019
.Short Term...(This evening through Thursday)
Issued at 255 PM EDT Wed Jun 19 2019
Scattered showers and storms are ongoing across the region at this
hour. Recent look at thermodynamic fields show low level lapse rates
have steepened a bit since this morning, though mid level lapse
rates remain fairly marginal. This has resulted in a modest 1500-
2500 J/KG of SBCAPE across the Ohio Valley. Deep layer shear has
remained rather weak and not supportive of organized convection so
far. The main threats with storms over the next 2-3hrs will be heavy
rainfall as PWATs remain high. Storm motions seem to be moving fast
enough to keep flooding issues to a minimum, though training storms
could result in localized flooding.
A shortwave embedded within a low-amplitude trough will move toward
our region late this afternoon and evening and help spark more
widespread convection. Short-term guidance continues to show
potential for strong to severe storms during this window, as
instability/shear increase ahead of the shortwave. The main threat
with these storms will be damaging wind gusts, as storm mode will
likely take on some linear component by the time it arrives into the
area. Large hail will be possible in more discrete convection. While
unlikely, can't rule out an isolated tornado in any discrete
supercellular activity during the evening hours as the LLJ nudges in
from the southwest and increases low level shear/helicity.
Instability will gradually wane and low level CIN increase after
sunset, and as a result, storms should steadily weaken as they
progress eastward. Still appears the best chances for severe weather
will be along and west of the I-65 corridor, with the bulk of the
strong/severe action moving moving through our region between 6/19
23z -- 6/20 06z.
A weak cold front will pass through the region tomorrow morning.
While temperatures/dewpoints won't fall too much behind the front,
winds will pick up out of the west during the day. Model soundings
indicate little CIN, so isolated to scattered showers and storms
will be possible. Given the expected sparse coverage of
precipitation, along with low QPF amounts, have gone ahead and
changed the end time of the flash flood watch to 12z tomorrow
morning (vs 00z tomorrow evening).
&&
.Long Term...(Thursday night through Wednesday)
Issued at 310 PM EDT Wed Jun 19 2019
After multiple rounds of showers and storms this week, we will
experience a short but much needed dry period for much of Friday, as
an upper level ridge builds in from the west. However, models
generally agree that an embedded shortwave in the NW flow aloft will
help initiate convection just to our northwest by Friday afternoon.
Models are currently suggesting that this convection could grow
upscale into a forward propagating mesoscale convective system (MCS)
over IL and IN before moving SE into our area Friday evening along a
sharp moderate/strong instability gradient. SREF probs show high
likelihood of at least 2000 J/KG of ML CAPE, with chances at more
than 3000 J/KG. Either would be sufficient for MCS maintenance,
especially if the cold pool is already established. Speaking of the
cold pool, model fields actually show a strong high pressure
immediately behind the bowing segment, coupled with a wake low.
Given the fact that GFS/NAM both show this feature, confidence is
higher that we could see an impactful organized convective feature
move into the area. Timing/placement will still be in question, but
that can be resolved with time. Given high expected DCAPE values and
steep lapse rates, data suggests that wind damage would be the main
threat. Aside from wind damage, localized flooding will also be
possible, especially in any area where heavy rain falls over already
saturated grounds.
The warm front will continue to lift through our region Saturday as
the upper level ridge continues to build overhead. Expect temps to
climb into the mid to upper 80s as our area becomes positioned in
the moist and humid warm sector. While model soundings show a
subsidence inversion and minimal forcing, residual storms and
showers are not completely out of the question. This will ultimately
depend on how fast the warm front pushes through and/or gets "hung"
up in our area. Some forecast soundings show extreme instability
(MUCAPE values more than 4000 J/KG and LI's -15C) due to very steep
low and mid level lapse rates. So, if any storms are able to
overcome the subsidence inversion, watch out for a large
hail/damaging wind threat. Just keep in mind that threat is
conditional upon actually triggering and overcoming the expected
inversion.
Aside from an isolated diurnal shower or so, Sunday and Monday look
to be relatively dry with highs in the mid to upper 80s as the upper
level ridge continues to dominate our region. Conditions will become
unsettled by Monday as an approaching trough axis moves into our
region from the west. However, this system will not be long lived,
so dry conditions should return by mid week.
&&
.Aviation...(18Z TAF Issuance)
Updated at 117 PM EDT Wed Jun 19 2019
Scattered showers and storms have developed this afternoon across
southern Indiana and central Kentucky. Any TAF sites that are
impacted by these showers/storms will see briefly reduced
visibilities and gusty winds. More widespread storms will move into
the region starting this evening and continue well into the
overnight hours. Confidence in the placement and timing of these
storms has increased to include TEMPO groups in the TAF.
Most shower/storm activity should taper down by 06z. Models develop
some IFR/MVFR stratus in the wake of the widespread showers/storms,
though the southward extent of it remains in question. The stratus
will likely persist for several hours after sunrise tomorrow.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Thursday evening for INZ076>079-083-
084-089>092.
KY...Flash Flood Watch through Thursday evening for KYZ025-029>043-
047>049-055>057.
&&
Short Term...DM
Long Term...SSC
Aviation...DMHazardous weather outlook, Jun 19, 3:24 PM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 324 PM EDT Wed Jun 19 2019 INZ076>079-083-084-089>092-KYZ025-029>043-047>049-055>057-201930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Meade-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin- Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Mercer-Jessamine- Boyle-Garrard-Madison- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Brandenburg, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Harrodsburg, Nicholasville, Winchester, Danville, Lancaster, and Richmond 324 PM EDT Wed Jun 19 2019 /224 PM CDT Wed Jun 19 2019/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Showers and thunderstorms ahead of a cold front could produce damaging winds, torrential rainfall, lightning, and possibly a tornado tonight. Flash flooding could occur with any repeated rounds of heavy rain over the same areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional storms are possible Thursday through Tuesday. Heavy rain and localized flooding will be the main threats, though strong to severe storms may be possible Friday evening and Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding to the National Weather Service. KYZ023-024-026>028-045-046-053-054-061>067-070>078-081-082-201930- Hancock-Breckinridge-Ohio-Grayson-Hardin-Nelson-Washington-Larue- Marion-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Lewisport, Hawesville, Hardinsburg, Hartford, Leitchfield, Elizabethtown, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 324 PM EDT Wed Jun 19 2019 /224 PM CDT Wed Jun 19 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Showers and thunderstorms ahead of a cold front could produce damaging winds, torrential rainfall, lightning, and possibly a tornado tonight. Flash flooding could occur with any repeated rounds of heavy rain over the same areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional storms are possible Thursday through Tuesday. Heavy rain and localized flooding will be the main threats, though strong to severe storms may be possible Friday evening and Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding to the National Weather Service. DM/SSC
In the hours before
Special weather statement, Jun 19, 3:19 PM EDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Louisville KY 219 PM CDT Wed Jun 19 2019 KYZ071-191945- Warren- 219 PM CDT Wed Jun 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WARREN COUNTY... At 219 PM CDT, a strong thunderstorm was located near Memphis Junction, moving east at 10 mph. Some radar indicated rotation has been observed with this storm. Locations impacted include... Bowling Green and Blue Level. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3697 8657 3703 8656 3705 8645 3694 8650 TIME...MOT...LOC 1919Z 267DEG 7KT 3699 8655 SCHOETTMER
Special weather statement, Jun 19, 3:38 PM EDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Louisville KY 238 PM CDT Wed Jun 19 2019 KYZ071-192015- Warren- 238 PM CDT Wed Jun 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN COUNTY... At 237 PM CDT, a thunderstorm was located over Bowling Green, moving east at 15 mph. Radar indicated rotation has been observed with this storm. Locations impacted include... Bowling Green, Plum Springs, Mount Victor, Bristow and Sunnyside. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3698 8649 3702 8647 3705 8628 3696 8633 TIME...MOT...LOC 1937Z 269DEG 15KT 3700 8645 SCHOETTMER
Special weather statement, Jun 19, 3:47 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
247 PM CDT Wed Jun 19 2019
KYZ023-192015-
Hancock-
247 PM CDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HANCOCK COUNTY...
At 247 PM CDT, a strong thunderstorm was located near Knottsville,
moving northeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Hawesville, Petri, Goering, Weberstown, Pellville, Arrington Corner,
Floral, Dukes, Patesville and Chambers.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3796 8680 3781 8667 3779 8668 3775 8682
3779 8682 3782 8684 3784 8685 3784 8688
3783 8690 3784 8690
TIME...MOT...LOC 1947Z 226DEG 20KT 3779 8684
SCHOETTMERSpecial weather statement, Jun 19, 4:36 PM EDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Louisville KY 436 PM EDT Wed Jun 19 2019 INZ084-089-090-KYZ024-025-192100- Crawford-Perry-Harrison-Meade-Breckinridge- 436 PM EDT Wed Jun 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HARRISON... SOUTHEASTERN CRAWFORD...EAST CENTRAL PERRY...NORTHWESTERN MEADE AND NORTHERN BRECKINRIDGE COUNTIES... At 436 PM EDT/336 PM CDT/, a strong thunderstorm was located 13 miles south of Carefree Town, moving northeast at 40 mph. Locations impacted include... Corydon, Leavenworth, Alton, New Amsterdam, Roberta, Concordia, Lodale, Battletown, Fredonia and Derby. Brief torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3798 8637 3804 8659 3829 8628 3818 8607 TIME...MOT...LOC 2036Z 229DEG 36KT 3805 8642 SCHOETTMER
Special weather statement, Jun 19, 5:04 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
504 PM EDT Wed Jun 19 2019
INZ084-090-192130-
Crawford-Harrison-
504 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON AND
NORTHEASTERN CRAWFORD COUNTIES...
At 504 PM EDT, a strong thunderstorm was located near Carefree Town,
moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Milltown, Leavenworth, Moberly, White Cloud, Depauw, Fairdale,
Central Barren, Wyandotte, Ramsey and Frenchtown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3836 8605 3816 8626 3816 8630 3817 8632
3820 8635 3842 8627
TIME...MOT...LOC 2104Z 202DEG 25KT 3824 8627
SCHOETTMERSpecial weather statement, Jun 19, 5:26 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
526 PM EDT Wed Jun 19 2019
INZ078-092-192200-
Clark-Scott-
526 PM EDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLARK AND
SOUTHEASTERN SCOTT COUNTIES...
At 525 PM EDT, a strong thunderstorm was located 9 miles southeast of
Scottsburg, moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Marysville, Otisco, Nabb and Henryville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3863 8557 3861 8557 3851 8571 3855 8577
3867 8568
TIME...MOT...LOC 2125Z 218DEG 11KT 3856 8569
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:36 PM EDT | Special Weather Statement | LMK | Harrison | 24 min |
| Jun 19, 5:04 PM EDT | Special Weather Statement | LMK | Harrison | 26 min |
| Jun 19, 5:26 PM EDT | Special Weather Statement | LMK | Scott | 34 min |
| Jun 19, 5:46 PM EDT | Special Weather Statement | LMK | Clark, Floyd | 29 min |
| Jun 19, 5:55 PM EDT | Areal Flood Warning | LMK | Clark, Jefferson | 3 hr |
| Jun 19, 6:26 PM EDT | Areal Flood Advisory | LMK | Clark | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.